Format

Send to

Choose Destination
See comment in PubMed Commons below
Arch Dermatol. 1997 Jul;133(7):873-8.

Chemotherapy-induced eccrine squamous syringometaplasia. A distinctive eruption in patients receiving hematopoietic progenitor cells.

Author information

  • 1Department of Dermatology, Hospital Universitario de la Princesa, Madrid, Spain.

Abstract

BACKGROUND:

Eccrine squamous syringometaplasia (ESS) has been associated with characteristic clinical eruption in patients receiving chemotherapy. It has been suggested as a diagnostic clue in the diagnosis of chemotherapy-induced reactions vs acute graft-vs-host disease, as well as other drug reactions. We identified 10 cases of ESS in patients in whom a distinctive clinical eruption developed during or after a pretransplantation conditioning regimen with high-dose chemotherapy. A complete clinical and histologic evaluation was performed in all patients.

OBSERVATIONS:

All patients developed erythematous and edematous plaques or confluent erythematous macular areas in the axillae and/or groin, with painful areas of well-defined erythema and edema on palms and/or soles in 5 patients. Some discrete papular lesions on the trunk or extremities could also be observed in most patients. The histologic hallmark of the eruption was ESS, with a variable degree of cornification and apoptosis. A vacuolar interface dermatitis and a variable degree of cellular atypica were also consistent findings.

CONCLUSIONS:

Chemotherapy-induced ESS may be associated with a distinctive clinical eruption and should be considered in the differential diagnosis of erythematous eruptions during or after a pretransplantation conditioning regimen with high-dose chemotherapy.

PMID:
9236526
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Silverchair Information Systems
    Loading ...
    Support Center